MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 09H39-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer stated that a patient sample was tested three times on the cell-dyn emerald analyzer and discrepant results were observed.Results were not reported to the physicians.Patient 1: 1st run, 2nd run, 3rd run (expected values) wbc: 11.1, 1.2, 8.5 (4 - 12 10^3/ul) rbc: 5.52, 1.69, 4.48 (4 - 6.20 10^6/ul) hgb: 13.8, 1.9, 11.0 (11 - 17 g/dl) mcv: 87.9, 88.2, 87.1 (80 - 100 fl) plt: 496, 365, 116 (150 - 400 10^3/ul) no impact to patient management was reported.
 
Event or Problem Description
The customer stated that a patient sample was tested three times on the cell-dyn emerald analyzer and discrepant results were observed.Results were not reported to the physicians.Patient 1: 1st run, 2nd run, 3rd run (expected values).Wbc: 11.1, 1.2, 8.5 (4 - 12 10^3/ul).Rbc: 5.52, 1.69, 4.48 (4 - 6.20 10^6/ul).Hgb: 13.8, 1.9, 11.0 (11 - 17 g/dl).Mcv: 87.9, 88.2, 87.1 (80 - 100 fl).Plt: 496, 365, 116 (150 - 400 10^3/ul).No impact to patient management was reported.
 
Additional Manufacturer Narrative
The customer issue was resolved with site visit troubleshooting.Specimen results, qc data, precision data, and calibration data were submitted for review.Review of the data found that lym, mid, and gra parameters were flagged as invalid and l5 (large size cells present) flag was generated.Instrument event log was not available for review.Instrument service was requested and performed on june 1, 2023.The system was cleaned and lubricated.Gain checking/adjustment, precision check, and calibration were performed.Quality control passed after the service.No issue was reported after the service.Trending review determined no trend for the issue for the product.Device history record review did not show any potential non-conformances, or deviations.Labeling was reviewed and found to adequately address the issue under review.Based on the investigation, no deficiency was identified.

Brand Name
CELL-DYN EMERALD SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key17156307
Report Number2919069-2023-00019
Device Sequence Number11747675
Product Code GKZ
UDI-Device Identifier00380740020088
UDI-Public00380740020088
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K081495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number09H39-01
Device Catalogue Number09H39-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown